Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: 10+ Year Users of SSRI--Effects NewQuestions

Posted by 49er on August 23, 2008, at 12:31:58

In reply to 10+ Year Users of SSRI--Effects, posted by NewQuestions on August 21, 2008, at 15:41:57

> For those that have used SSRI's for 10 continuous years, let me know:
>
> 1. How are you feeling?
> 2. Do they still work?
> 3. Any new side effects?
> 4. Has it affected your cognition?
> 5. Do you think if you go off of them, you will snap back to "baseline"?
>
> I went off of them for a little while after 14 years and became way more obsessive and anxious then I was prior to being on them, and seemed to get more depressed. Its almost like after artifically increasing your seratonin for 14 years, if you stop doing it, your brain will not produce as much as it did. Also, I am just not as smart as I was either--memory, verbal, attention to detail, abstraction. If you stay off these things for over a year, do you really think you will be back to "normal"?

Hi,

It depends on what you define as normal.

Due to horrific side effects such as a mild to moderate hearing loss and a worsening of my learning disability symptoms, I made the decision to taper off of all meds in 2006. Looking back, I think I was at the beginning of poopout.

I am down to two from an original cocktail of 4.

I engage in alot more activities than I did while on meds. For example, I went to an activity after work on Thursday even though I was exhausted from work. In the past, I would made some excuse not to go but this time, I didn't which I credit to not being so drugged up.

As far as my cognition, it depends on where I am in my tapering. Today, I am having horrific withdrawal symptoms in spite of tapering very slowly. But I expect they will clear up within a week and I will start feeling better.

Once I am completely off meds, which I anticipate will be sometime in mid 2010 as when you get lower in dose, you really have to go slowly, I have no idea how long it will take before I feel completely normal. But I know it will happen at some point as I see windows of it now.

By the way, I am writing this post to not stir up trouble or to tell people they should go off of meds. Sorry, I am feeling defensive after reading other posts.

Since my experiences are relevant to what you asked, I responded as best I could. Sorry, if I am rambling as today is not one of my best days for coherency.

49er

PS - If you decide to go off meds, taper 5 to 10% of the current dose. I had tapered more quickly than that, there no way I would have been successful in getting off of meds. Many people are finding that to be the case which doesn't make for a scientific survey. Then again, this isn't being studies by doctors so there are none to be found on this issue


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:49er thread:847565
URL: http://www.dr-bob.org/babble/20080822/msgs/847832.html